Erowid
 
 
Plants - Drugs Mind - Spirit Freedom - Law Arts - Culture Library  
Erowid References Database
Kuniyoshi SM, Jankovic J. 
“MDMA and Parkinsonism”. 
N Engl J Med. 2003 Jul 03;349(1):96-7.
Abstract
Letter presenting case study: no abstract. Excerpts follow:

A 19-year-old man was observed to have a resting tremor in his right hand on going to sleep and waking from a nap in March 2002. The tremor progressed to affect the right leg. Magnetic resonance imaging of the head was normal. He was given a diagnosis of Parkinsonís disease, and selegiline was prescribed, but since his symptoms did not improve, he discontinued treatment. Trihexyphenidyl was then prescribed; it reduced his tremor, but because of nausea the patient takes it only once a week. Within the past four months, he has reported progressive difficulty in rising from bed. In the morning, he says, his ďmuscles donít want to move.Ē He has also noticed that his typing proficiency has deteriorated.

...

The patient had ingested MDMA twice a month for six months before the onset of symptoms of Parkinsonís disease. His last ingestion was in January 2002. He had trismus, diaphoresis, and a sense of euphoria after taking MDMA. He said he did not use other illicit drugs. He drinks six or seven beers per week and has a smoking history of one to two pack-years. There is no history of use of neuroleptic drugs.
Comments and Responses to this Article
#
Submit Comment
[ Cite HTML ]